Brain disconnect

Suffering from bipolar makes life definitely interesting. Also getting early menopause (discovered at about age 30 after having my tubes tied at 29 and stopping birth control for the first time in over 10 years) and trying to control the symptoms that come with it is also interesting. Putting the two together is downright annoying.

I recently went off my hormone therapy due to my doctor suddenly leaving his practice (and not being able to get a refill for almost a week). Well, by the time I did get said refill, I realized I felt better than I had in a while, so… let’s not take the hormones anymore. However, this brings it’s own dilemma. Change in body chemistry seems to take a little while to really take effect.

And, well…. hot flashes SUCK. (anyone that has gone through them can commiserate. They really are maddening, and for someone that’s already maddened, it’s no fun For someone that’s regularly cold blooded as well, it’s obnoxious). Going off of hormones when you’ve been found to be IN menopause at 30 (who knows how long it had been going on, I might not ever have been able to have kids, and that might be why I never wanted them) means the hot flashes come back. Thankfully not with a vengeance (they were worse before, I won’t deny that), but back nonetheless. So, to preserve what little sanity I have, I needed to get one something. Yes, I do make “light” of my mental illness. I would/will also likely make light of cancer/diabetes/hemorrhoids if/when I get them. It allows me deal with things better.

Anyway… off to the first gyno-type doctor I’ve seen in 10 years (been letting my primary care do my paps, and yes I’ve kept up with them. I’m not a complete moron, there’s a bad family history there) on the “recommendation” of a few friends/coworkers. She put me on a compounded medication that’s “called” (and I say that because it’s compounded. It’s not a real name for it): Ergo-Bell-Bital. This stands for Ergotomine, Belladonna and Phenobarbital. Yay! Something that’s non-hormonal that will give me poor body a chance to adjust to no hormones! Except… well, see, I’m a looney, so I take something with seratonin in it… that means there is a very slim chance of “seratonin syndrome”, which means too much seratonin in the body. The chance is slim, but it needs to be known that it’s there. What should I look out for? Confusion, joint pain… that’s what I was told. Got it. I’ll look out for that. Medication filled 5/1/14. I start noticing results within a little over a week. Yay! Still occasional “hot” flashes (more apt to call them warm flashes) but very occasional, night sweats reduced, life is good.

And then…. get to this week, starting 6/2/14. Things are looking somewhat weird. Got a call from a patient, he needs to talk to the doctor’s office next door, I give him our fax number. :/ But it’s a Monday, crazy is as crazy does. Later, patient needs the phone and fax number for our lab. I write them down. As we’re talking, I look down and see that I have switched them (phone is under fax, fax is under phone), take it back and re-write it. All good. an hour later, receive a fax from said doctor to MY fax machine (not the lab’s) for orders. Hmmmm…. Yeah, something’s wrong. Then had a sort of “breakdown” (not too bad, but needed help). Yay for coworkers who are understanding and didn’t hesitate to come up and help me. Went away, got a little break (I don’t usually take breaks since I quit smoking years ago), and decided to call the shrink and see if he could get me in earlier than July. Yes, Wednesday is fantastic, thank you very much. Take a breather, then go back up. Work till about 3:30.

Today… we won’t go into today. I felt it right as I woke up, but can’t call in. They need me. Didn’t screw up too badly, but I did screw up, and I don’t usually. This, of course, makes me more upset because I don’t usually. My boss is ALL kinds of understanding (I went right to her when I found the mistake, felt better having her hear it from me than from a tech or from the patient first. I do try to own up to my mistakes. Told her I fumbled. Think I need to try my Madden trial on XBox), and the tech affected sent me a message later reassuring me that all was fine, and that she hoped I got some down time once I got home. They apparently know I don’t screw up. That made me feel MUCH better, and I don’t know that I can ever really express it to them.

So, now I have what I call a “brain disconnect”. It’s not working the way it should, it needs “defragged” or “diskchecked” or something, but I have two appointments tomorrow, one with the shrink and one with the gyno=-doctor. I really hope at least one of them helps. I hate feeling “wrong”. Mind, I’m not sure what “right” is supposed to feel like, but still. I know what my “right” is supposed to be, and this isn’t it.

In the meantime…. a full 10 mg of ambien. 2 25mg benedryl. A few drinks. And here I am awake. This is the fun blog, this is the one where you get way too much information, and it makes you feel a little better about yourself. This is the one you should share with your friends so THEY feel a little better about themselves. But remember… if they do suffer from any kind of mental illness (gods, I actually hate that word/phrase… I need to come up with something better, it’s way too clinical), telling them “Well, she’s got it worse!” is not a way to make them feel better. Instead, share it with “You’re not alone.” 🙂